Jump to content
CrazyBoards.org

I just flushed my Abilify down the toilet


Recommended Posts

I've been taking Pristiq (100mg/day) and Remeron (90mg/night) for dep/anx. My pdoc recently added 5mg Abilify to be taken in the AM. At first, everything was going fine, and I even began to feel less depression. On day 6, I experienced akathisia and tremors. They were worse than anything I've ever experienced. I told my pdoc and he advised me to lower the dose to 2.5mg and prescribed Cogentin (2mg/day). This didn't help, so I lowered the dose even further to 2mg.

Now it's day 16 of Abilify and I can't take it anymore. I flushed my pills down the toilet so I wouldn't be tempted to take it for my depression. The frustrating thing is that it seemed to help reduce the depression, but the akathisia is absolutely intolerable. I see my pdoc in 2 days and he probably would have advised me to stop the Abilify.

I wonder what he's going to try next; another neuroleptic? Buspar? My question for anyone who's had the same experience with Abilify: did you try another neuroleptic med and did it work for you? Did you get akathisia?

Thanks.

Link to comment
Share on other sites

I've taken a few, including Abilify, and all have given me akathisia. Luckily for me, Cogentin (2 mg) worked for me. Abilify was the worst for me as well though. I have no idea if it even helped with my depression because I was too restless and agitated to notice. I think akathisia is normal for most antipsychotics. If Cogentin doesn't help, it's probably not a good med for you. Risperdal made me pretty restless too but Cogentin helped. Geodon was the least bad.

Link to comment
Share on other sites

All AAPs have the potential to lead to Akathesia, but not all do for most people. Abilify really is the prime offender, with the worst data. Probably your best bet to not get akathesia would be zyprexa, actually, but most of the more sedating ones aren't really prime offenders, for the most part.

Anna

Link to comment
Share on other sites

I'm sure the general population could do with a good dose of antidepressants/antipsychotics/whatever else you guys are packing. I'm joking of course, don't lose it with me please.

Okay, so yeah. I was on Abilify, well in fact I still should be but the side-effects were so bad I was like fuck that. I gained...50lbs? Well just under 50lbs around 45/46. I just round it off to be dramatic. I was also tired all of the time and I did have short lived akathisia.

As for BuSpar I took that about 6/7 months ago for anxiety, I'm pretty certain it's not a neuroleptic. It's used for anxiety relief and sometimes to augment your antidepressants. I took it for a few months but my doctor has the dosage wrong, as he self-confessed so I wasn't really getting any benefit and by time he had upped it I had, had enough of it and gave it up. It's good, it just gave me brain zaps if I ever stopped taking it or if I ever started again. And coming off that was like having ECT. (I apologise to anyone that has had ECT, I'm only being dramatic and exaggerating) so I got rid of that shit.

Now my old doctor didn't work very orthodoxly, he worked outside of the box. For example he tried me on BuSpar before he tried me on an antidepressant and I was depressed AND anxious at the same time. He also didn't know how prescriptions worked and he was like 60? He thought I had the pay the price listed in the BNF, and well this is the UK so I don't.

Anyway as for other neuroleptics I've been on, incase you're curious and to save you asking at a later date. I've tried Rispiradone, let's just say the pressure in my eyes rose and it felt like my eyes were going to explode. At first I thought I needed glasses but it got so excruciating I knew it couldn't be. Worked well for symptoms though and I only gained a few pounds....Shame it didn't work out for me really.

Olanzapine! Well, this is a hate-hate relationship. At first I was all pleased because I knew half of this forum had taken it and had success, so by the powers of reason I thought I would. So the second I took the first pill I had gained 2lbs, then 4lbs then 6 and 8. It was weird actually I always gained weight in even numbers. Anyway by month 3/4 I had gained about 30lbs and I was tired all the time and I was tired of being tired all the time so I got rid of that shit. It did help my psychosis,depression and mood swings. But the more weight I gained the more depressed I would be. I also have a thing about meds, I'll try them out on their starting dose for a few months and if it doesn't work I just move onto something else.

I was going to suggest Lexapro but from your signature you probably didn't have a good time. Hmm, I'd recommend asking your doctor about BuSpar to give your antidepressants a kick or if you are really desperate Symbyax which is Olanzapine and Prozac together. I'm sure either way your doctor has a few tricks up their sleeve for you somewhere down the line.

Keep us updated!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...